Alert archive / Colorado / Wind Advisories in 2011
Wind Advisory 8, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at May 28, 2011, 4:33 AM MDT for 15 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at May 29, 2011, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 4:33 AM MDT (10:33 UTC)
- In effect from
- May 29, 2011, 12:00 PM MDT
- Expired
- May 29, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 28 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3805 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WWUS75 KGJT 281033 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 433 AM MDT SAT MAY 28 2011 ...A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE GREAT BASIN ON SUNDAY AND RESULT IN A STRONG SOUTHERLY FLOW OVER EASTERN UTAH AND WESTERN COLORADO... .STRONG WINDS WILL DEVELOP ACROSS EASTERN UTAH AND WESTERN COLORADO ON SUNDAY. COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-281845- /O.NEW.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO... BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING... BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 433 AM MDT SAT MAY 28 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT. * WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. PEAK GUSTS TO 55 MPH ARE POSSIBLE. * VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST AND SAND WILL BE POSSIBLE ACROSS DESERT AREAS...ESPECIALLY SOUTHEAST UTAH ALONG AND SOUTH OF INTERSTATE 70 * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ028-281845- /O.NEW.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/ LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITY OF...MONTICELLO AND VICINITY 433 AM MDT SAT MAY 28 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 55 TO 60 MPH CAN BE EXPECTED. * VISIBILITY...EXPECT LIMITED VISIBILITY AT TIMES IN BLOWING DUST. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
5 follow-up statements
778 WWUS75 KGJT 281828 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1228 PM MDT SAT MAY 28 2011 ...STRONG WINDS WILL DEVELOP ACROSS EASTERN UTAH AND WESTERN COLORADO ON SUNDAY... .A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE GREAT BASIN ON SUNDAY RESULTING IN A STRONG SOUTHERLY FLOW OVER EASTERN UTAH AND WESTERN COLORADO COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-290230- /O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO... BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING... BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 1228 PM MDT SAT MAY 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT. * WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. PEAK GUSTS TO 55 MPH ARE POSSIBLE. * VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST AND SAND WILL BE POSSIBLE ACROSS DESERT AREAS...ESPECIALLY SOUTHEAST UTAH ALONG AND SOUTH OF INTERSTATE 70 * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ028-290230- /O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/ LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITY OF...MONTICELLO AND VICINITY 1228 PM MDT SAT MAY 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 55 TO 60 MPH CAN BE EXPECTED. * VISIBILITY...EXPECT LIMITED VISIBILITY AT TIMES IN BLOWING DUST. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
022 WWUS75 KGJT 290336 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 936 PM MDT SAT MAY 28 2011 ...STRONG WINDS WILL DEVELOP ACROSS EASTERN UTAH AND WESTERN COLORADO ON SUNDAY... .A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE GREAT BASIN ON SUNDAY RESULTING IN A STRONG SOUTHERLY FLOW OVER EASTERN UTAH AND WESTERN COLORADO COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-291145- /O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO... BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING... BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 936 PM MDT SAT MAY 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT. * WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. PEAK GUSTS TO 55 MPH ARE POSSIBLE. * VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST AND SAND WILL BE POSSIBLE ACROSS DESERT AREAS...ESPECIALLY SOUTHEAST UTAH ALONG AND SOUTH OF INTERSTATE 70 * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ028-291145- /O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/ LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITY OF...MONTICELLO AND VICINITY 936 PM MDT SAT MAY 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * TIMING...ON SUNDAY FROM NOON UNTIL 9 PM MDT. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 55 TO 60 MPH CAN BE EXPECTED. * VISIBILITY...EXPECT LIMITED VISIBILITY AT TIMES IN BLOWING DUST. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ CUOCO
436 WWUS75 KGJT 290911 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 311 AM MDT SUN MAY 29 2011 ...STRONG WINDS WILL DEVELOP ACROSS EASTERN UTAH AND WESTERN TODAY... .A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE GREAT BASIN TODAY RESULTING IN A STRONG SOUTHERLY FLOW OVER EASTERN UTAH AND WESTERN COLORADO. COZ001-002-006>008-011-014-020>023-UTZ022-024-027-029-292200- /O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE...GUNNISON...CIMARRON... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...DURANGO... BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...BLANDING... BLUFF...MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 311 AM MDT SUN MAY 29 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. * VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST AND SAND WILL BE OCCUR ACROSS DESERT AREAS...ESPECIALLY SOUTHEAST UTAH ALONG AND SOUTH OF INTERSTATE 70. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ028-292200- /O.CON.KGJT.WI.Y.0008.110529T1800Z-110530T0300Z/ LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITY OF...MONTICELLO AND VICINITY 311 AM MDT SUN MAY 29 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * VISIBILITY...EXPECT LIMITED VISIBILITY AT TIMES IN BLOWING DUST. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ JDC
859 WWUS75 KGJT 292055 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 255 PM MDT SUN MAY 29 2011 ...STRONG WINDS WILL CONTINUE OVER EASTERN UTAH AND WESTERN COLORADO LATE THIS AFTERNOON AND INTO THE EVENING... .SOUTHWEST WINDS WILL REMAIN STRONG AHEAD OF A VIGOROUS LOW PRESSURE SYSTEM OVER THE GREAT BASIN. THE PRESSURE GRADIENT DRIVING THESE STRONG WINDS WILL RELAX TONIGHT AS THE SURFACE LOW MOVES ONTO THE EASTERN PLAINS. IN ADDITION...A COLD FRONT MOVING ACROSS THE AREA TONIGHT WILL BRING MUCH COOLER TEMPERATURES MEMORIAL DAY AND POSSIBLY FREEZING TEMPERATURES LATE MONDAY NIGHT FOR THE LOWER ELEVATIONS OF NORTHWEST AND SOUTHWEST COLORADO. COZ001-002-021>023-300500- /O.NEW.KGJT.FZ.A.0007.110531T0600Z-110531T1500Z/ /O.CON.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD... IGNACIO...PAGOSA SPRINGS AND VICINITY 255 PM MDT SUN MAY 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH... * VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST IS LIKELY ACROSS AREAS NORTH AND NORTHEAST OF LOOSE BARE DIRT. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TIMING...FROM MIDNIGHT MONDAY NIGHT THROUGH 9 AM MDT TUESDAY. * TEMPERATURES...TEMPERATURES WILL FALL TO LOWS IN THE UPPER 20S AND LOWER 30S LATE MONDAY NIGHT. * IMPACTS...TEMPERATURE SENSITIVE PLANTS WILL BE AT RISK OF DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COZ006>008-011-014-020-UTZ022-024-027-029-300300- /O.CON.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GUNNISON...CIMARRON...GATEWAY...NUCLA...BLANDING...BLUFF... MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 255 PM MDT SUN MAY 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. * VISIBILITY...LIMITED VISIBILITY FROM BLOWING DUST AND SAND WILL OCCUR ACROSS DESERT AREAS...ESPECIALLY SOUTHEAST UTAH ALONG AND SOUTH OF INTERSTATE 70. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ028-300300- /O.CON.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/ LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITY OF...MONTICELLO AND VICINITY 255 PM MDT SUN MAY 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * VISIBILITY...EXPECT LIMITED VISIBILITY AT TIMES IN BLOWING DUST. * IMPACTS...STRONG CROSSWINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
353 WWUS75 KGJT 300249 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 849 PM MDT SUN MAY 29 2011 COZ001-002-021>023-301100- /O.EXP.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/ /O.CON.KGJT.FZ.A.0007.110531T0600Z-110531T1500Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...CORTEZ...DOVE CREEK...MANCOS...DURANGO...BAYFIELD... IGNACIO...PAGOSA SPRINGS AND VICINITY 849 PM MDT SUN MAY 29 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. WINDS DIMINISHED OVER THE LAST HOUR AND NO LONGER MEET ADVISORY CRITERIA...SO THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT. A FREEZE WATCH CONTINUES...AND WILL BE IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * TIMING...FROM MIDNIGHT MONDAY NIGHT THROUGH 9 AM MDT TUESDAY. * TEMPERATURES...TEMPERATURES WILL FALL TO LOWS IN THE UPPER 20S AND LOWER 30S LATE MONDAY NIGHT. * IMPACTS...TEMPERATURE SENSITIVE PLANTS WILL BE AT RISK OF DAMAGE. PLEASE USE EXTRA CAUTION WHEN DRIVING IN AREAS OF STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COZ006>008-011-014-020-UTZ022-024-027-029-300400- /O.EXP.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- SOUTHEAST UTAH-EASTERN UINTA BASIN-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GUNNISON...CIMARRON...GATEWAY...NUCLA...BLANDING...BLUFF... MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 849 PM MDT SUN MAY 29 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS DIMINISHED OVER THE LAST HOUR AND NO LONGER MEET ADVISORY CRITERIA...SO THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT. $$ UTZ028-300400- /O.EXP.KGJT.WI.Y.0008.000000T0000Z-110530T0300Z/ LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITY OF...MONTICELLO AND VICINITY 849 PM MDT SUN MAY 29 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS DIMINISHED OVER THE LAST HOUR AND NO LONGER MEET ADVISORY CRITERIA...SO THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT. $$ CUOCO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at May 27, 3:59 PM MDT, 12 hours 34 minutes earlier.
Area forecast discussion, May 27, 3:59 PM MDT, 12 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 359 PM MDT FRI MAY 27 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY... A MODERATELY STRONG UPPER AIR WEST-SOUTHWESTERLY FLOW WILL CONTINUE TONIGHT WITH BREEZY CONDITIONS OVER THE MID-SLOPES AND RIDGETOPS. MEANWHILE A CLOSED LOW APPROACHES THE W COAST OF OR. LIMITED MOISTURE ALONG OUR BORDER WITH WY WILL ALLOW FOR A FEW SHWRS THAT AREA. THE FLOW ALOFT BEGINS TO BACK A LITTLE FURTHER TO THE SW SATURDAY AS THIS UPPER LOW DIGS SOUTHWARD. MOSTLY DRY CONDITIONS ARE EXPECTED OVER THE SOUTH BUT MSTR AND LIMITED FORCING FROM A WEAK SHRT WV IN THE FLOW BEGINS TO INCREASE THE CHANCE OF PCPN ACROSS THE NORTH DURING THE AFTERNOON AND THROUGH SAT NIGHT. BREEZY CONDITIONS WILL CONTINUE SAT...AND SAT NIGHT ESPECIALLY AT MTN TOP LEVEL AND IN THE THERMAL BELT. BY SUNDAY THE UPPER LEVEL LOW WILL BE LOCATED ALONG THE WRN UT BORDER. THIS PRETTY MUCH PUTS US IN THE DRY SLOT LIMITING ANY CHANCE OF PCPN TO THE FAR NRN PART OF WRN CO AND THE NRN UINTAS. P-GRADS AND UPPER LEVEL WINDS ALSO INCREASE AND WE MAY END UP NEEDING A WIND ADVISORY FOR THE AFTERNOON AND EVENING. THE UPPER LOW LIFTS NEWRD SUNDAY NIGHT AND MONDAY GRAZING NE UT. THIS TIME PERIOD BRINGS THE BEST COMBINATION OF FORCING AND MOISTURE AS A COLD FRONT PUSHES THRU THE CWA. AGAIN THE NRN ZONES ARE FAVORED FOR THE MOST WIDESPREAD AND HEAVIEST PCPN ALBEIT LIMITED. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... HIGH PRESSURE STARTS TO BUILD TO OUR SE WHILE THE NEXT UPPER LEVEL LOW SPINS ALONG/OFF THE NORTHWEST COAST. THIS PRODUCES A BRISK SWLY FLOW ACCOMPANIED BY WARM ADVECTION. SO AS HEIGHTS AND THICKNESS RISE SO WILL TEMPS AND ASSOCIATED RUN OFF. ADDITIONALLY WITH THE HIGH PRESSURE CELL TO OUR SE THE GFS HINTS AT SUBTROPICAL MSTR MOVING NWRD FROM NEW MEXICO IN THE WED-FRI TIME PERIOD. THIS INTRODUCES THE CHANCE OF AFTERNOON AND EVENING CONVECTION. LATEST EC IS SIMILAR TO THE GFS WITH SYNOPTIC FLOW BUT APPEARS A BIT DRIER. FOR NOW WILL KEEP LOW POPS IN THESE LATER PERIODS. && .AVIATION... FAST WEST TO SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH SAT. SURFACE WINDS WILL DECOUPLE LATE THIS EVENING BUT CONTINUE OVER RIDGETOPS. STRONGEST WINDS ON SATURDAY WILL BE SOUTH OF THE INTERSTATE 70. ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS ARE EXPECTED NORTH OF HWY 50 SATURDAY AFTERNOON. GUSTY OUTFLOW WINDS ARE POSSIBLE FROM THE STORMS. && .HYDROLOGY... AREAL FLOOD ADVISORY CONTINUES FOR MOFFAT COUNTY THROUGH LATE THIS WEEK AS RIVERS AND CREEKS CONTINUE TO FLOW NEAR OR JUST ABOVE BANKFUL WITH THE POSSIBILITY FOR MINOR FLOODING. A FLOOD ADVISORY ALSO REMAINS IN EFFECT FOR THE GREEN RIVER NEAR JENSEN DUE TO HIGH RIVER FLOWS FROM SNOWMELT. WITH WARMER TEMPERATURES RETURNING ESPECIALLY LATER NEXT WEEK... SNOWMELT WILL AGAIN BE ACCELERATING...KEEPING THE RIVER RUNNING HIGH THROUGH AT LEAST NEXT FRIDAY. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM.....MC LONG TERM......MC AVIATION.......JAD HYDROLOGY......TGJT
Hazardous weather outlook, May 27, 5:45 AM MDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT FRI MAY 27 2011 COZ001>014-017>023-UTZ022>025-027>029-281200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... CONTINUED SNOWMELT WILL RESULT IN STRONG RIVER AND STREAM FLOWS... ESPECIALLY IN THE YAMPA...WHITE AND GREEN RIVERS OF NORTHWEST COLORADO AND NORTHEAST UTAH...AND THEIR TRIBUTARIES. ELSEWHERE... SOME RIVERS AND STREAMS WILL ALSO REMAIN NEAR BANKFULL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THROUGH MEMORIAL DAY WEEKEND...WINDY CONDITIONS ARE EXPECTED EACH DAY...ESPECIALLY ON SUNDAY AFTERNOON WHEN WINDS WILL BE PARTICULARLY STRONG. ALSO THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE NORTH. WARMER TEMPERATURES AND WINDY CONDITIONS WILL INCREASE SNOW MELT THEREFORE STRONG RIVER AND STREAM FLOWS WILL CONTINUE THROUGH NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:57 PM MDT | Areal Flood Advisory | GJT | Uintah | 12 hr |
Nearby
Wind Advisories in Colorado, 2011Wind Advisories in Utah, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.